Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 219, NWS Springfield, MO

July 15, 2015Lawrence County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2015, 9:27 PM CDT for Lawrence County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2015, 9:27 PM CDT (02:27 UTC)
Expired
Jul 15, 2015, 10:00 PM CDT
In force
33 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lawrence County, MO

The radar

The Springfield radar (KSGF), 58 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1290 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1290 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
1455 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WUUS53 KSGF 160227
SVRSGF
MOC109-160300-
/O.NEW.KSGF.SV.W.0219.150716T0227Z-150716T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LAWRENCE COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1000 PM CDT

* AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
  LAWRENCE COUNTY...AND MOVING NORTHEAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  SOUTHWESTERN LAWRENCE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3693 9395 3693 9396 3696 9403 3703 9397
      3698 9387 3693 9394
TIME...MOT...LOC 0227Z 220DEG 3KT 3696 9396

HAIL...0.75IN
WIND...60MPH

$$

DSA
1 follow-up statement
329 
WWUS53 KSGF 160256
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT WED JUL 15 2015

MOC109-160305-
/O.EXP.KSGF.SV.W.0219.000000T0000Z-150716T0300Z/
LAWRENCE MO-
956 PM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE COUNTY
WILL EXPIRE AT 1000 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. TREES HAD BEEN REPORTED DOWN ON THE NORTHWEST SIDE OF 
MONETT WITH THIS STORM AT 917 PM. 

LAT...LON 3693 9395 3693 9396 3696 9403 3703 9397
      3698 9387 3693 9394
TIME...MOT...LOC 0255Z 220DEG 3KT 3698 9394

$$

DSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:53 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 15, 6:53 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
653 PM CDT Wed Jul 15 2015

...00z Aviation Update...

.SHORT TERM...(This Evening through Sunday)
Issued at 249 PM CDT WED JUL 15 2015

Compact area of severe convection continues to drop southeast across
the CWA this afternoon.  Quasi-supercellular characteristics have
been observed, given marginal shear but very impressive CAPE, with
ML values on the order of 4000+ J/KG.  Theta-e differentials of
30-40K have resulted in efficient wind production as cores collapse.

This cell/cluster, along with additional convection developing south
of I-44, will continue to affect the central and southern portions of the
CWA through the remainder of the afternoon and early evening hours.
Loss of sunshine this evening, along with weak height rises aloft,
should spell the end of convection.  Another warm and very humid
night is expected, with lows in the mid to upper 70s.

The southern CONUS ridge will begin to reestablish itself over the
area tomorrow, with the track of weak northern stream shortwaves
moving a little further north of the area.  This should result in a
couple of very warm and dry days for the region, with highs in the
low to mid 90s each day through Sunday, along with little to no
chance for precipitation.  Dewpoints may start to come down just a
few degrees this weekend as mid level moisture decreases a bit, but
overall conditions will remain quite humid.  Right now, it doesn't
appear that widespread 105+ heat indices are in store for the
region, but several days of 100+ seem likely for much of the area.
Heat Advisory criteria does include 3 or more days of 100-104 degree
heat indices, so by Friday, another Advisory may be needed for the
area.

.LONG TERM...(Sunday Night through Wednesday)
Issued at 249 PM CDT WED JUL 15 2015

By Sunday night, a stronger shortwave moving across the Dakotas
into the Great Lakes will attempt to knock the upper ridge back a
bit, and perhaps allow a frontal boundary to move into, if not
through, a portion of the CWA.  This should be our next organized
chance for rain.

The presence of the front and associated precipitation and cloud
cover looks to result in somewhat cooler temperatures during the
early part of next workweek, with readings topping out in the upper
80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 653 PM CDT WED JUL 15 2015

VFR conditions are expected through the period. A couple isolated
storms have developed this evening, however, aren't expected to
have a major impact on local terminals as they should begin to
dissipate shortly after sunset. Clouds should decrease overnight
and surface winds are expected to gradually increase through the
day on Thursday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Boxell
LONG TERM...Boxell
AVIATION...Frye
Hazardous weather outlook, Jul 15, 3:52 PM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT WED JUL 15 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-162100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
352 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  EXTREME EXCESSIVE HEAT RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EARLY TO MID
  EVENING HOURS OVER SOUTHERN MISSOURI. WIND GUSTS TO 60
  MPH...ALONG WITH LARGE HAIL AND FREQUENT LIGHTNING CAN BE
  EXPECTED.

  AFTERNOON HEAT INDEX VALUES WILL REMAIN BETWEEN 100 AND 105
  DEGREES ACROSS FAR SOUTHWESTERN MISSOURI AND SOUTHEASTERN
  KANSAS THROUGH EARLY EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  A FEW STORMS MAY IMPACT PORTIONS OF CENTRAL MISSOURI THURSDAY
  AND THURSDAY NIGHT. A BETTER CHANCE OF STORMS WILL DEVELOP NEXT
  MONDAY.

  AFTERNOON HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO
  AROUND 103 ON DAILY BASIS

.SPOTTER INFORMATION STATEMENT...

  ANY SPOTTER REPORTS OF SEVERE WEATHER OVER SOUTHERN MISSOURI ARE
  APPRECIATED.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BOXELL

In the hours before

Local storm report, Jul 15, 3:30 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     FAIR GROVE              37.38N 93.15W
07/15/2015                   GREENE             MO   BROADCAST MEDIA

            REPORT OF A TREE THAT HAS FALLEN ON A HOUSE IN THE CITY
            OF FAIR GROVE.

&&

AFOSCATO
Special weather statement, Jul 15, 5:41 PM CDT, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT WED JUL 15 2015

MOZ066-067-078-152300-
CEDAR MO-ST. CLAIR MO-VERNON MO-
541 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERNON...
NORTHWESTERN CEDAR AND WEST CENTRAL ST. CLAIR COUNTIES UNTIL 600 PM
CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF EL DORADO SPRINGS...MOVING
NORTHWEST AT 15 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3809 9394 3786 9383 3786 9408 3804 9412
      3804 9409 3804 9407 3806 9407
TIME...MOT...LOC 2241Z 153DEG 15KT 3793 9399
Special weather statement, Jul 15, 5:58 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
558 PM CDT WED JUL 15 2015

MOZ067-152330-
ST. CLAIR MO-
558 PM CDT WED JUL 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. CLAIR COUNTY
UNTIL 630 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NORTHEASTERN ST. CLAIR COUNTY...OR 14 MILES
SOUTHEAST OF CLINTON...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL GENERALLY REMAIN OVER RURAL AREAS OF NORTHEASTERN ST.
CLAIR COUNTY.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.

LAT...LON 3820 9351 3820 9349 3812 9350 3812 9372
      3821 9378
TIME...MOT...LOC 2258Z 279DEG 15KT 3819 9363

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:01 PM CDTSevere Thunderstorm WarningSGFPolk44 min
Jul 16, 3:07 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more4 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.